[Skip to Content]
[Skip to Content Landing]
Article
May 13, 1911

CHEMICAL DERMATITIS FROM INCOMPATIBLE EXTERNAL APPLICATIONS

Author Affiliations

IOWAN CITY, IOWA

JAMA. 1911;LVI(19):1389. doi:10.1001/jama.1911.02560190017008

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

It is a well-known fact that dermatitis is frequently caused by internal medication. With somewhat less frequency do we see a case of dermatitis caused by a combination of internal medication with a wrongly chosen external application—as for example, iodids internally and calomel dusting powders externally. Still more rarely do we see a case of dermatitis caused by chemically incompatible drugs used externally; and it is for this reason that I consider the following case of sufficient interest to be reported:

History.  —A patient, male, came to me suffering from a typical case of impetigo contagiosa. There were eight or ten lesions irregularly distributed over an area about 8 cm. in diameter in the left anterior cervical region. Ammoniated mercury ointment was ordered.

Dermatitis.  —The patient returned the following day to say that shortly after the first application of the ointment the area began to burn and sting severely. For

First Page Preview View Large
First page PDF preview
First page PDF preview
×